Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 25, 2006, 3:28 PM PDT for Elko County, Nevada. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 3:28 PM PDT (22:28 UTC)
- Expired
- Jun 25, 2006, 4:00 PM PDT
- In force
- 32 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
County Elko County, NV
The radar
The Elko radar (KLRX), 99 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:05 PM PDT | TSTM WND GST 60 | Lamoille, NV | 1-2 INCH DIAMETER TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KLKN 252228 SVRLKN NVC007-252300- /O.NEW.KLKN.SV.W.0009.060625T2228Z-060625T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ELKO COUNTY IN NORTHEAST NEVADA THIS INCLUDES THE CITIES OF...SPRING CREEK...RYNDON...LAMOILLE... ELKO * UNTIL 400 PM PDT * AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ELKO...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF SPRING CREEK BY 355 PM PDT LAMOILLE BY 400 PM PDT LAT...LON 4101 11575 4085 11587 4066 11549 4085 11534 $$ RCS
1 follow-up statement
000 WWUS55 KLKN 252241 SVSLKN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 337 PM PDT SUN JUN 25 2006 NVC007-252300- /O.CON.KLKN.SV.W.0009.000000T0000Z-060625T2300Z/ ELKO NV- 342 PM PDT SUN JUN 25 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT FOR CENTRAL ELKO COUNTY... AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM PRODUCED A GUST OF 63 MPH AT THE WEATHER FORECAST OFFICE IN ELKO. THE GUST FRONT ASSOCIATED WITH THIS SEVERE THUNDERSTORMS IS APPROACHING SPRING CREEK AT THIS TIME AND WILL BE MOVING ACROSS THE SPRING CREEK AND LAMOILLE AREA THROUGH 400 PM PDT. THE SEVERE THUNDERSTORM WILL BE NEAR... SPRING CREEK BY 345 PM PDT AND LAMOILLE BY 400 PM PDT LAT...LON 4101 11575 4085 11587 4066 11549 4085 11534 $$ RCS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:13 PM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 25, 2:13 PM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT SUN JUN 25 2006 .SYNOPSIS...STRONG HIGH PRESSURE WILL RESIDE OVER NEVADA THROUGH TUESDAY. HIGH LEVEL MOISTURE OVER CENTRAL NEVADA WILL SPREAD NORTH OVER THE NEXT COUPLE DAYS...INCREASING THE THREAT OF THUNDERSTORMS. MOISTURE WILL INCREASE LATER IN THE WEEK FOR A GREATER CHANCE OF PRECIPITATION WITH THE THUNDERSTORMS. && .SHORT TERM...TONIGHT THROUGH TUESDAY. UPPER HIGH CENTERED OVER WEST CENTRAL NV WITH WEAK ANTICYCLONICALLY CURVED JET MAX ALONG NRN NV BORDER. ENOUGH DIVERGENCE ALOFT ASSOCIATED WITH JET TO INCREASE HIGH LEVEL LIFT AND MOISTURE. SINCE NAM HAD NO HANDLE ON THE NORTHWARD EXTENT OF TODAYS CONVECTION...WILL LEAN TOWARD THE GFS SOLUTION NEXT COUPLE DAYS. MAIN CONVECTIVE BAND CONTINUES TO DEVELOP OVER CENTRAL NV AND FITS NICELY WITH H5-7 THETA E RIDGE. THIS SAME RIDGE EXTENDS INTO WESTERN HUMBOLDT COUNTY AND SHOULD SEE SOME LATE DAY CONVECTION IN THAT AREA. ACTIVITY SHIFTS A LITTLE FURTHER EAST MONDAY WITH DEW PTS CREEPING UP. STILL LOOKS PLENTY DRY ENOUGH FOR FIRE WEATHER WATCH WEST MONDAY AFTERNOON AND THROUGHOUT CWFA TUE AFTERNOON. CONVECTIVE COVERAGE SHOULD EASILY GET INTO WIDELY SCATTERED CATEGORY NEXT COUPLE DAYS. THINGS TURN WETTER AFTER TUESDAY AS FLOW TURNS SOUTH TO SOUTHWEST. TEMPS TO REMAIN ABOVE NORMAL WITH GRADUAL TREND TOWARD INCREASING HUMIDITY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. ALL MEDIUM RANGE MODELS IN GOOD AGREEMENT WITH UPPER RIDGE AXIS MOVING EAST OF AREA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL ALLOW MONSOON MOISTURE TO THE SOUTH AND WEST TO MOVE ACROSS CENTRAL AND NORTHERN NEVADA. THUNDERSTORMS WILL TRANSITION QUICKLY TO WET TYPE. MODELS KEEP US IN MOIST UNSTABLE SOUTHERLY TO SOUTHWESTERLY FLOW THROUGH SATURDAY... AND THEN DRY US ON SUNDAY AS RIDGE REBUILDS. MADE ONLY SLIGHT TWEAKS TO PREVIOUS FORECAST. RCS && .AVIATION...VFR...EXCEPT IN AND NEAR ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER THE HIGHER TERRAIN OF CENTRAL NEVADA. REA && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:04 PM PDT | Fire Weather Watch | LKN | 23 hr | |
| Jun 25, 2:04 PM PDT | Fire Weather Watch | LKN | 24 hr | |
| Jun 25, 3:56 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 34 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.